Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Aug 25, 2016, 2:41 PM CDT for 5 counties in Kansas; 9 counties in Missouri. It took effect at Aug 25, 2016, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2016, 2:41 PM CDT (19:41 UTC)
- In effect from
- Aug 25, 2016, 7:00 PM CDT
- Expired
- Aug 26, 2016, 6:35 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 15 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
156 WGUS63 KEAX 251941 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 241 PM CDT THU AUG 25 2016 ...ANOTHER ROUND OF STORMS COULD LEAD TO FLOODING TONIGHT... .A FRONTAL BOUNDARY THAT HAS STALLED OUT ACROSS EAST-CENTRAL KANSAS INTO CENTRAL MISSOURI WILL PROVIDE A FOCUS FOR RENEWED THUNDERSTORM ACTIVITY TONIGHT. CONDITIONS ARE PRIME FOR LOCATIONS TO EXPERIENCE FLOODING ISSUES GIVEN THE RAIN THAT FELL LAST NIGHT INTO EARLIER TODAY...PLUS THE COPIOUS AMOUNTS OF ATMOSPHERIC MOISTURE READILY AVAILABLE...LEADING TO EFFICIENT RAIN PRODUCERS...AS WELL AS THE POTENTIAL FOR STORMS TO TRAIN OVER THE SAME AREAS REPEATEDLY. KSZ057-060-103>105-MOZ028>030-037-038-043-044-053-054-260345- /O.NEW.KEAX.FF.A.0005.160826T0000Z-160826T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH... LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK... STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...KANSAS CITY... INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR 241 PM CDT THU AUG 25 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND WEST CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS...LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN WEST CENTRAL MISSOURI...BATES...CASS...CLAY...HENRY...JACKSON... JOHNSON MO...LAFAYETTE...PLATTE AND RAY. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * A STALLED FRONT ACROSS EAST-CENTRAL KANSAS INTO CENTRAL MISSOURI WILL LEAD TO REPEATED ROUNDS OF THUNDERSTORMS CONTAINING HEAVY RAIN. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY WHERE STORMS MAY TRAIN OVER THE SAME AREAS. * EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS...STREAMS ...LOW-LYING AREAS...AND URBAN LOCATIONS. FLOODING MAY OCCUR IN AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
420 WGUS63 KEAX 260300 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1000 PM CDT THU AUG 25 2016 ...ANOTHER ROUND OF STORMS COULD LEAD TO FLOODING TONIGHT... .SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINS ARE EXPECTED TO LIFT NORTH THROUGH WEST CENTRAL MISSOURI AND ADJACENT EAST CENTRAL KANSAS OVERNIGHT. DUE TO THE VERY HEAVY RAINS LAST NIGHT AND EARLY THIS MORNING IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CREATE LOCALIZED FLOODING PROBLEMS. KSZ057-060-103>105-MOZ028>030-037-038-043-044-053-054-261100- /O.CON.KEAX.FF.A.0005.000000T0000Z-160826T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH... LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK... STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...KANSAS CITY... INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR 1000 PM CDT THU AUG 25 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND WEST CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS...LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN WEST CENTRAL MISSOURI...BATES... CASS...CLAY...HENRY...JACKSON...JOHNSON MO...LAFAYETTE... PLATTE AND RAY. * THROUGH FRIDAY MORNING * SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT AS THEY LIFT NORTH THROUGH THE REGION. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE... ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. * EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS... STREAMS LOW-...LYING AREAS...AND URBAN LOCATIONS. FLOODING MAY OCCUR IN AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
231 WGUS63 KEAX 260843 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 343 AM CDT FRI AUG 26 2016 KSZ057-060-103>105-MOZ028>030-037-038-043-044-053-054-261500- /O.CON.KEAX.FF.A.0005.000000T0000Z-160826T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH... LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK... STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...KANSAS CITY... INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR 343 AM CDT FRI AUG 26 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND WEST CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS...LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN WEST CENTRAL MISSOURI...BATES... CASS...CLAY...HENRY...JACKSON...JOHNSON MO...LAFAYETTE... PLATTE AND RAY. * UNTIL 10 AM CDT THIS MORNING * SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE WATCH AREA THIS MORNING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE... ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. * EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS... STREAMS LOW-LYING AREAS...AND ...URBAN LOCATIONS. FLOODING MAY OCCUR IN AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
761 WGUS63 KEAX 261135 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 AM CDT FRI AUG 26 2016 KSZ057-060-103>105-MOZ028>030-037-038-043-044-053-054-261245- /O.CAN.KEAX.FF.A.0005.000000T0000Z-160826T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH... LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK... STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...KANSAS CITY... INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR 635 AM CDT FRI AUG 26 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND WEST CENTRAL MISSOURI HAS BEEN CANCELLED. THE AXIS OF HEAVY RAINFALL HAS SHIFTED NORTH OF THE WATCH AREA, ENDING THE FLASH FLOOD THREAT FOR THE REMAINDER OF THIS MORNING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 25, 12:39 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 25, 12:39 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1239 PM CDT THU AUG 25 2016 .Discussion... Issued at 437 AM CDT THU AUG 25 2016 It's looking a bit wet for the next several days across the Lower Missouri River Valley as the broader pattern across the Nation keeps the potential for thunderstorms persisting through the weekend in our section of the country. Big picture; water vapor imagery shows the Nation dominated by a bit of an amplified pattern with a trough extending from the Hudson Bay southwest across the Western United States and a ridge spinning over the Deep South, along the Gulf Coast. The trough that moved across Canada, into the Hudson Bay, dragged a cold front through our section of the Plains States Wednesday, but the front stalled across the northern half of Missouri early this morning as it became increasingly parallel to the flow aloft and current looks to reside along a line from north Kansas City to Kirksville. The frontal boundary in northern Missouri will likely wallow there through the day as the main shear axis of the parent trough continues to stretch across the Plains. This will allow the Gulf Coast ridge to keep pumping moisture from the western Gulf north, combining with the moisture plume emanating from the eastern Pacific across northern Mexico. The local implication being that any little eddy that rides the leading edge of the shear axis northeast will likely result in thunderstorms today, tonight and Friday in areas near the stalled front, which will be eastern Kansas and much of northern Missouri. As a result, expectations are that there will be few rounds of storms that will track east-northeast today, Friday and into Saturday. Activity currently across eastern Kansas and Missouri early this morning will continue to shift east-northeast with a little break in the rain activity expected before another complex of storms --currently in central Kansas-- moves through during the day, likely along a path a little north of the current early morning activity. While these storms will continue to be efficient rainmakers, will drop the Flash Flood Watch early this morning as the upstream activity does not look like it will result in flooding before the expiration time of the watch, and confidence on issuing a new watch box is low owing to the repeated breaks that will occur between the different rounds of rain. But, there will be a bit of a severe threat in areas along and south of the Missouri River later today and tonight as this region will --in general-- be in the warm sector ahead of the stalled front, with CAPE values of 3000+ J/KG by this afternoon advertised to be under the rear inflow region of the 300mb jet and 0-6KM shear values of 40 to 50 knots. However with the flow aloft parallel to the front, thoughts are that damaging winds and hail will be the main threats again later this afternoon and this evening along with torrential rain. Focus for storms is expected to then shift more into eastern Nebraska as we move into Friday as the stalled front should lift back to the north as a following trough moves through the Rockies. This will likely result in the focus for more storms moving back into areas north of the Missouri River, likely near the Iowa border Friday night into Saturday as another complex of storms moves east. Potential for more flooding and severe weather is hard to discern at this time as it will depend on what occurs today and tonight. Looking beyond Saturday in general...the trough moving through the Rockies Friday will help flatten the flow across the Nation over the later half of the weekend into next work week, and while that will take some of the focus for storms off the Central Plains, the threat for storms wont completely disappear as the Gulf Coast ridge continues to pump moisture north from the Gulf, and the shear axis from the Rockies trough looks to wallow in our vicinity of the Plains into next week. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1231 PM CDT THU AUG 25 2016 Challenging forecast in store for most of the terminals as the stalled frontal boundary currently draped across the KC metro area is what the primary focus will be for storm potential later this afternoon into this evening. If the boundary slides further south, then MCI and perhaps MKC may be clear of too much thunderstorm activity, but if the boundary hardly moves, storms could develop as early as the late afternoon to early evening hours. Of the four terminals, IXD may have the best chance of storms and STJ appears to have the least chance. Will monitor trends closely this afternoon and update/amend as necessary. Later tonight into the overnight period, presuming ongoing storms aren't directly impacting the terminals, lowered ceilings and/or visbys are likely given the light winds anticipated in addition to the abundant moisture readily available. At least partial clearing of any LL cloud decks and/or fog is expected shortly after sunrise Friday morning. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...lg
Hazardous weather outlook, Aug 25, 6:24 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 AM CDT THU AUG 25 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 624 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA TODAY WITH STORMS PERSISTING INTO THE OVERNIGHT HOURS. SOME STORMS TODAY AND TONIGHT MAINLY COULD BE STRONG. STRONG WINDS...HEAVY RAIN...AND FLOODING ARE THE PRIMARY HAZARDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE REGION FRIDAY...LASTING THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.THE PROLONGED NATURE OF THIS PERIOD OF STORMS WILL INCREASE FLOODING CONCERNS EACH DAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Aug 25, 9:58 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 AM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 3 NNE FAYETTEVILLE 38.92N 93.74W
08/24/2016 JOHNSON MO 911 CALL CENTER
DELAYED REPORT, DEPUTY REPORTED TREE DOWN OVER SOUTH
BOUND HWY 13.
&&
JBARHAMLocal storm report, Aug 25, 10:00 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 AM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 2 SSE FAYETTEVILLE 38.86N 93.74W
08/24/2016 JOHNSON MO 911 CALL CENTER
DELAYED REPORT, DEPUTY REPORTED TREE BLOCKING THE ROAD
NEAR NE 700TH AND HWY 13.
&&
JBARHAMLocal storm report, Aug 25, 10:22 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 AM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 6 S GLASGOW 39.14N 92.84W
08/24/2016 HOWARD MO 911 CALL CENTER
DELAYED REPORT, MULTIPLE TREES AND BRANCHES DOWN NEAR HWY
87.
&&
JBARHAMSpecial weather statement, Aug 25, 10:23 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 AM CDT THU AUG 25 2016
MOZ004-013-251600-
GENTRY MO-DE KALB MO-
1023 AM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENTRY AND DEKALB
COUNTIES UNTIL 1100 AM CDT...
AT 1023 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR UNION STAR...OR 8 MILES WEST OF MAYSVILLE...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...UNION STAR...WEATHERBY...MCFALL...AMITY...
FAIRPORT AND SANTA ROSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 4015 9422 4008 9421 4007 9422 4004 9422
4003 9421 3997 9420 3982 9421 3982 9460
4001 9460
TIME...MOT...LOC 1523Z 252DEG 24KT 3992 9452
LGLocal storm report, Aug 25, 1:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG SPRING HILL 38.74N 94.82W
08/24/2016 JOHNSON KS PUBLIC
DELAYED REPORT. LARGE PIECE OF PLYWOOD EMBEDDED INTO
HOUSE SIDING. REPORT SUBMITTED VIA SOCIAL MEDIA.
&&
JWELSHLocal storm report, Aug 25, 1:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 4 NE DREXEL 38.52N 94.54W
08/24/2016 CASS MO PUBLIC
DELAYED REPORT VIA FACEBOOK, LARGE TREE DOWN, DAMAGE TO
ROOF AND SIDE OF BARN.
&&
JBARHAMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 33 min |
| Aug 24, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 41 min |
| Aug 24, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 49 min |
| Aug 24, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 41 min |
| Aug 24, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 35 min |
| Aug 24, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth | 35 min |
| Aug 24, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 29 min |
| Aug 24, 8:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 27 min |
| Aug 24, 8:37 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 5 hr |
| Aug 24, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 31 min |
| Aug 25, 4:57 AM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
| Aug 25, 9:03 AM CDT | Special Weather Statement | EAX | Atchison, Doniphan | 27 min |
| Aug 24, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 48 min |
| Aug 24, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 30 min |
| Aug 24, 8:14 PM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson, Lafayette | 31 min |
| Aug 24, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 35 min |
| Aug 24, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 39 min |
| Aug 24, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 32 min |
| Aug 24, 9:31 PM CDT | Special Weather Statement | EAX | Caldwell | 29 min |
| Aug 24, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 50 min |
| Aug 24, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 31 min |
| Aug 24, 10:00 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette | 30 min |
| Aug 24, 10:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 30 min |
| Aug 24, 10:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 32 min |
| Aug 24, 10:39 PM CDT | Special Weather Statement | EAX | Saline | 51 min |
| Aug 24, 11:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Aug 25, 10:23 AM CDT | Special Weather Statement | EAX | DeKalb | 37 min |
Nearby
Flash Flood Watches in Missouri, 2016Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.